MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION HYDRATOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

BOSTON SCIENTIFIC CORPORATION HYDRATOME RX 44; UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number M00583050
Medical Device Problem Codes Failure to Fold (1255); Material Separation (1562); Detachment of Device or Device Component (2907); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that a hydratome rx 44 was used in the colon during a procedure performed on (b)(6) 2023.During the procedure, "the sphincterotome did not deploy (open)" and a strong resistance was encountered during the deployment.It was noticed that there was a plastic part left inside the patient's colon.The physician had to use another device to retrieve the plastic part.There were no reported patient complications as a result of this event.No further information has been obtained despite good faith efforts.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Block h2 (additional information): block b5, block e1 (initial reporter last name, initial reporter phone), block e3, and block h6 (impact codes, device codes) have been updated based on the additional information received on january 27, 2023.Block h10: additional information received on january 27, 2023, confirmed that this is no longer considered a reportable event.The customer reported that they experienced difficulty advancing the guidewire and the distal tip of the guidewire detached inside the patient.The distal tip is a biocompatible hydrophilic tip that can be passed naturally by the patient.
 
Event or Problem Description
It was reported to boston scientific corporation that a hydratome rx 44 was used in the colon during a procedure performed on (b)(6) 2023.During the procedure, "the sphincterotome did not deploy (open)" and a strong resistance was encountered during the deployment.It was noticed that there was a plastic part left inside the patient's colon.The physician had to use another device to retrieve the plastic part.There were no reported patient complications as a result of this event.Additional information received on january 27, 2023: upon opening the device during preparation, there were no difficulties with the guidewire.However, during the procedure, the nurse had difficulty pushing the guidewire and felt as if the guidewire was blocked.The nurse continued to push a little bit harder, and the distal tip of the guidewire detached, blocked the distal part of the tome, and entered the patient's anatomy.The procedure was completed with another hydratome rx 44.Note: the distal tip is a biocompatible hydrophilic tip that can be passed naturally by the patient.

Brand Name
HYDRATOME RX 44
Common Device Name
UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16206957
Report Number3005099803-2023-00137
Device Sequence Number4341225
Product Code KNS
UDI-Device Identifier08714729755203
UDI-Public08714729755203
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K013153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/12/2025
Device Model NumberM00583050
Device Catalogue Number8305
Device Lot Number0029580771
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/05/2023
Supplement Date Received by Manufacturer01/27/2023
Initial Report FDA Received Date01/19/2023
Supplement Report FDA Received Date02/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown